Alert archive / Montana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 34, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 10, 2021, 3:14 PM MDT for 4 counties in Montana. It was in force for 61 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2021, 3:14 PM MDT (21:14 UTC)
- Expired
- Jun 10, 2021, 4:15 PM MDT
- In force
- 61 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Dawson County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT
The radar
The Glasgow radar (KGGW), 167 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 3:33 PM MDT | HAIL 1.5 | 18 W Sidney, MT | . |
| Jun 10, 3:33 PM MDT | HAIL 1.5 | 18 W Sidney, MT | |
| Jun 10, 3:37 PM MDT | HAIL 1 | 5 N Culbertson, MT | AND HEAVY RAIN |
| Jun 10, 3:37 PM MDT | HAIL 1 | 5 N Culbertson, MT | AND HEAVY RAIN. |
| Jun 10, 4:22 PM MDT | HAIL 1.5 | Sidney, MT | CORRECTS PREVIOUS HAIL REPORT FROM SIDNEY. CONTINUED PEA SIZE HAIL, WITH BRIEFLY UP TO PING PONG BALL SIZE. |
| Jun 10, 4:22 PM MDT | HAIL 1.75 | Sidney, MT | CONTINUED PEA SIZE HAIL, WITH BRIEFLY UP TO PING PONG BALL SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:30 PM MDT | Tornado Watch | SPC | 6 hr |
| Jun 10, 2:52 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 929 J/kg
- Mixed-layer CIN
- -480 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 651 m²/s²
- 0-3 km storm-relative helicity
- 663 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
079
WUUS55 KGGW 102114
SVRGGW
MTC021-083-085-091-102215-
/O.NEW.KGGW.SV.W.0034.210610T2114Z-210610T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Glasgow MT
314 PM MDT Thu Jun 10 2021
The National Weather Service in Glasgow has issued a
* Severe Thunderstorm Warning for...
Southeastern Roosevelt County in northeastern Montana...
Southeastern Sheridan County in northeastern Montana...
East central Dawson County in northeastern Montana...
Eastern Richland County in northeastern Montana...
* Until 415 PM MDT.
* At 314 PM MDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Froid to 8 miles northwest of
Fairview to 9 miles northeast of Savage, moving northeast at 35
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Sidney, Culbertson, Fairview, Bainville, Froid, Snowden, Fort Kipp,
Homestead, Nohly, Wooley, Crane, Mccabe and Midway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM MDT for northeastern
Montana.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4742 10453 4780 10460 4814 10475 4843 10465
4858 10408 4852 10405 4752 10405
TIME...MOT...LOC 2114Z 245DEG 30KT 4826 10440 4792 10419 4755 10421
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
NWS Glasgow
rux1 follow-up statement
213
WWUS55 KGGW 102149
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
349 PM MDT Thu Jun 10 2021
MTC021-102158-
/O.CAN.KGGW.SV.W.0034.000000T0000Z-210610T2215Z/
Dawson MT-
349 PM MDT Thu Jun 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DAWSON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM MDT for northeastern
Montana.
LAT...LON 4749 10441 4788 10448 4843 10465 4858 10408
4852 10405 4752 10405
TIME...MOT...LOC 2148Z 245DEG 30KT 4838 10402 4804 10381 4767 10384
$$
MTC083-085-091-102215-
/O.CON.KGGW.SV.W.0034.000000T0000Z-210610T2215Z/
Roosevelt MT-Sheridan MT-Richland MT-
349 PM MDT Thu Jun 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR SOUTHEASTERN ROOSEVELT...SOUTHEASTERN SHERIDAN AND EASTERN
RICHLAND COUNTIES...
At 348 PM MDT, severe thunderstorms were located along a line
extending from 8 miles west of Bonetrail to 10 miles east of Fort
Union Trading Post to 14 miles southwest of Alexander, moving
northeast at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Public.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Sidney, Culbertson, Fairview, Bainville, Froid, Mccabe, Snowden,
Homestead, Midway, Nohly, Wooley and Crane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM MDT for northeastern
Montana.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4749 10441 4788 10448 4843 10465 4858 10408
4852 10405 4752 10405
TIME...MOT...LOC 2148Z 245DEG 30KT 4838 10402 4804 10381 4767 10384
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
NWS Glasgow
ruxWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:32 AM MDT, 10 hours 42 minutes earlier.
Area forecast discussion, Jun 10, 4:32 AM MDT, 10 hours 42 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 432 AM MDT Thu Jun 10 2021 .DISCUSSION... The stage is set today for another evening of severe thunderstorms. The recently persistent large-scale SW flow aloft will push an embedded smaller-scale disturbance or wave impulse through the flow this afternoon and evening from Idaho into southern Montana. At the surface, in response to this forcing, a strong inverted surface low pressure trough will set an characterize a dry slot in the overall weather system. Enough moist air will be advected just on the east and northeast side of this dry slot to destabilize the local atmosphere, that thunderstorms will easily form and strengthen. All the necessary ingredients for very large hail, severe wind gusts in excess of 70 mph, and even a few tornadoes. SPC maintains an enhanced outlook area for most of our CWA, with hatched areas for hail and winds and a 5 percent chance of tornadoes. Some of these chances may be increased with SPC updates today. Most model consensus shows storm development in two separate locations around 2 or 3 o'clock this afternoon: 1) along the S-N surface pressure trough and dry slot, and 2) further west, downslope of the higher elevation areas of central Montana. Most of the rest of the CWA will fill in with additional thunderstorms this evening before diminishing away toward the northeast during the overnight hours. Friday, a cooler, post-frontal, drier environment will be in place with persistent gusty west winds, keeping the need for the current Lake Wind Advisory in place. By Friday night, the main active and forcing mechanisms will be past and calmer conditions will return, allbeit under a building broad ridge of high pressure from the south. This will allow for a period of hot and dry weather to prevail this weekend and into next week. && .AVIATION... FLIGHT CONDITIONS: Mainly VFR early, then IFR to LIFR briefly as multiple thunderstorms sweep through the region during the afternoon and evening hours. All summertime severe weather threats will be possible. Expect amendments. LLWS: Possible due to severe thunderstorms. WINDS: Early, from the east and northeast at 20 kts; KSDY will remain gusty from the SE up to 30 kts through mid-day while other TAF sites will see temporary light and variable winds ahead developing storms. After 00Z this evening, a cold front will bring NW winds of 25 kts. SYNOPSIS: The weather pattern and ingredients are lining up for another round of severe thunderstorms this afternoon and evening. All summertime severe weather threats are possible. && .FIRE WEATHER... For locations which have recently received less precipitation than others, fire weather concerns will be raised again today, due to lower relative humidity and strong, gusty winds. The areas of concern are a little tricky, with timing, but our best information places the lowest RH values along the dry slot and surface pressure trough. These conditions last the longest, east of Garfield County and south of MT-Highway 200 (generally the southern portion of Fire Weather Zone 137). A Red Flag Warning has been issued for this area. Further west, we are expecting a more sudden recovery in RH vales as the front approaches, ending only a few hours of concern there. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory until 7 PM MDT Friday For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley... Garfield...McCone...Petroleum. Red Flag Warning from 11 AM this morning to 8 PM MDT this evening for MTZ122. && weather.gov/glasgow
In the hours before
Local storm report, Jun 10, 12:34 PM MDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1234 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM HAIL 6 NNW FOURCHETTE 47.81N 108.04W
06/09/2021 M1.25 INCH PHILLIPS MT PUBLIC
PHOTO SUBMITTED THROUGH FACEBOOK. LOCATED
NEAR THE DRY FORK RD AND MIDALE RD.
&&Local storm report, Jun 10, 1:15 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
115 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST 8 SW ZORTMAN 47.84N 108.65W
06/09/2021 E65 MPH PHILLIPS MT TRAINED SPOTTER
&&
BBThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 6:56 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 64 min |
| Jun 9, 7:51 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 54 min |
| Jun 9, 8:30 PM MDT | Special Weather Statement | GGW | 45 min | |
| Jun 9, 8:33 PM MDT | Special Weather Statement | GGW | Petroleum | 42 min |
| Jun 9, 8:44 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 61 min |
| Jun 9, 9:18 PM MDT | Special Weather Statement | GGW | 42 min | |
| Jun 9, 9:32 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum, Phillips | 58 min |
| Jun 9, 10:16 PM MDT | Special Weather Statement | GGW | Phillips | 44 min |
| Jun 9, 10:25 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum, Phillips | 65 min |
| Jun 9, 10:37 PM MDT | Special Weather Statement | GGW | 38 min | |
| Jun 9, 10:38 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 67 min |
| Jun 9, 11:28 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 25 min |
| Jun 9, 11:56 PM MDT | Special Weather Statement | GGW | Phillips | 94 min |
| Jun 10, 3:47 AM MDT | Red Flag Warning | GGW | Dawson, McCone, Prairie, Richland, Wibaux | 16 hr |
| Jun 10, 2:32 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland | 16 min |
| Jun 10, 3:27 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum | 63 min |
| Jun 10, 3:31 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan | 59 min |
| Jun 10, 3:41 PM MDT | Tornado Warning | GGW | Richland | 34 min |
| Jun 10, 4:05 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum | 55 min |
| Jun 10, 4:12 PM MDT | Tornado Warning | GGW | Richland, Roosevelt | 33 min |
| Jun 10, 4:22 PM MDT | Special Weather Statement | GGW | 38 min | |
| Jun 10, 4:23 PM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 67 min |
| Jun 10, 4:38 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt, Wibaux | 45 min |
| Jun 10, 5:21 PM MDT | Special Weather Statement | GGW | Garfield | 39 min |
| Jun 10, 5:44 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Wibaux | 61 min |
| Jun 10, 5:54 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 66 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.